Jump to content
Sign in to follow this  
qaz123

qaz123: Realize I may be dependent/addicted on celexa and ability

Recommended Posts

qaz123

Have been on a variety of antidepressants and antipsychotics since a teenager.

Currently take Celexa 40mg and Abilify 20mg.

Have a history of just going cold turkey off medications (didn't know better). The last time I went cold turkey was a few months ago. 

- At first felt ok. Then became irritable, groggy, had a lot of bizzare vivid dreams and depressed again. Felt Ok for a little bit again, then the depression came back with a vengeance and was getting suicidal. So I went back on my medications.

This has been my experience every time I would go cold turkey. I would think that my depression is returning and that I need to medications.

 

Just got the book "The antidpressant Solution" and "Anatomy of an Epidemic" in the mail today to read. Realize I have to slowly taper off the medication. 

 

My History:

 

 I was hit with depression and anorexia when I hit puberty at 11. I was fine before that. It seemed like overnight I got depressed. After my bout with anorexia my depression became very intense and painful from 12-14. Then it turned to apathy and I started having a lot of hallucinations. I hallucinated almost daily until I was 18 (I didn't take medications until I was 17) while I was struggling with depression, apathy, social anxiety, panic attacks. I was hospitalized for a couple of weeks at 17. Given Lithium and reacted badly to that, shaking so much I couldn't even sit in a chair. I was afraid of taking any more medications after that experience. I refused medications in the hospital. After I was released I was required to go to therapy for 6 months. I finally agreed to try some medication. I took zoloft for a short period. It gave me this strange medicated numb feeling I didn't like so I went cold turkey. I couldn't get out of bed for a month and felt just awful.

For a few years 1998-2003 or 2004, I didn't take any medications. I still had depression and very bad social anxiety, though my hallucinations and hearing things decreased a lot.

Around 2004 my depression seemed to be getting worse and out of desperation I went to the hospital. They put me on Effexor, Seroquel, and clonazepam. Helped a little. But not much. They later put me of Adderall for ADHD. I had a bad reaction to that. I developed extremely bad short term memory, I'm not the angry type, and was angry all the time and irritable. I ended up getting taken away to the psych unit in the hospital for an angry outburst on Adderall in which I was kicking furniture and screaming in a lobby. Something totally out of character for me. I can't even remember what I was screaming or upset about. They knocked me out with Seroquel and let me go the next day but said I had Borderline Personality Disorder and that it wasn't due to adderall. I knew it was the adderall. I just went cold turkey after that and I can't remember if it was just from adderall or all the medications because my memory was so bad. For over a month I was sick, vomiting almost daily and went to the hospital a couple of times for dehydration. I didn't know it could or was withdrawals, I thought I had a stomach problem. I spent most of the time sleeping because I felt so awful. 

2005-2009 I went to a new clinic. They changed my medications. Cymbalta, Celexa and ability. These medications seem to work at ridding my depression and anxiety, so I took them for a while. But sometimes I would try to go off them cold turkey to try natural methods instead and would end up getting depressed again.

2010-Present, on just Celexa and Abilify but can't seem to come off, every time I would go cold turkey the depression comes back with a vengeance. Feel stuck and dependent on these meds. 

I feel better on the medications but also a little numb and dumbed down. I would like to try a natural diet a exercise to treat my depression etc. 

 

My family has a history of Mental illness, so it's hard for me to know if my depression is circumstantial or a real lifelong condition but either way I want to to try to treat it with a natural diet/lifestyle.

 

 


Can't recall exact amounts of previous medications.

1997:Lithium (for hallucinations)-bad reaction-shaking so badly couldn't sit down.

        -zoloft (for depression)- went cold turkey-sleep all the time, in a bad funk for a month.

1998-2003: (depression bad and anxiety) no medications

2004-2005:Effexor, Seroquel, clonazepam,adderall (major depression/anxiety/hearing & seeing things/ADHD) - medications helped a little, bad reaction to adderall- very poor memory, anger, irritability-went cold turkey-sick for over a month, couldn't do anything except sleep, vomiting almost daily, went to the hospital for dehydration a couple of times.

2006-2009: Cymbalta, Celexa and Abilify (major depression, occasional hallucinations, anxiety)-worked a lot better than previous medications, anxiety eventually went away. Would occasionally try going cold turkey because wanted to try a natural diet instead and the depression would come back with a vengeance. Don't remember how many times or when I went cold turkey.

2010-Present: Celexa 40mg and Abilify 20 mg (Major depression and occasional mild paranoia or hallucinations)-would go cold turkey numerous times to end up going back on my medications because the depression/irritability would return intensely. 

 

    

Share this post


Link to post
mammaP

Hi Qaz, welcome to SA. First I want to point out that you are NOT addicted to the drugs in the same 

way as someone who is addicted to heroin or codeine for instance. Addiction means you crave the drug you

are addicted to and I don't think anyone craves antidepressants!  

 

You have been through such a lot and there is no wonder you became depressed. Depression is a symptom,

and being anorexic would have been a cause of depression. Then you went down the psychiatric rabbit hole as

a teenager and started the drugs merry go round. They can't be stopped cold turkey but many doctors claim 

they can be stopped suddenly or tapered very quickly leading to withdrawal, but the doctors will tell you that it is

a return of your depression, and medication is needed for life. The books you have will really give you food for 

thought! 

 

We recommend a slow taper of 10% of the current dose every 4 weeks or so, longer if you are having some

withdrawal symptoms. We also recommend tapering the antidepressant first. 

 

Here are some links for you to read through. 

 

The rules of the 3 KI's http://survivingantidepressants.org/index.php?/topic/6632-the-rule-of-3kis-keep-it-simple-keep-it-slow-keep-it-stable/

 

Why taper by 10% http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Tapering multiple drugs  http://survivingantidepressants.org/index.php?/topic/2207-taking-multiple-psych-drugs-taper-the-antidepressant-first/

 

Tapering celexa http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/page__pid__19887#entry19887

 

Tapering abilify http://survivingantidepressants.org/index.php?/topic/1896-tips-for-tapering-off-abilify-aripiprazole/


**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy